Alert archive / Arizona / High Wind Warnings in 2022
High Wind Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Apr 22, 2022, 2:52 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 22, 2022, 8:00 AM MST. It was in force for 12 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2022, 2:52 AM MST (09:52 UTC)
- In effect from
- Apr 22, 2022, 8:00 AM MST
- Expired
- Apr 22, 2022, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 8:55 AM MST | NON-TSTM WND GST 59 | Taylor, AZ | AWOS STATION KTYL TAYLOR AIRPORT. |
| Apr 22, 9:07 AM MST | NON-TSTM WND GST 61 | 10 Nw Greer, AZ | MESONET STATION FW0157 GREEN'S PEAK. |
| Apr 22, 11:20 AM MST | NON-TSTM WND GST 65 | 6 Sw Woodruff, AZ | CORRECTED LOCATION. MESONET STATION AZT12 SR-77 @ 14 MILE HILL MM 376. |
| Apr 22, 11:20 AM MST | NON-TSTM WND GST 65 | 6 Sw Woodruff, AZ | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 6 SW WOODRUFF. MESONET STATION AZT12 SR-77 @ 14 MILE HILL MM 376. CORRECTED LOCATION. |
| Apr 22, 11:20 AM MST | NON-TSTM WND GST 65 | 6 Sw Woodruff, AZ | MESONET STATION AZT12 HWY 377 @ 14 MILE HILL MM 376. |
| Apr 22, 11:20 AM MST | NON-TSTM WND GST 65 | 6 Sw Woodruff, AZ | MESONET STATION AZT12 SR-77 @ 14 MILE HILL MM 376. |
| Apr 22, 11:20 AM MST | NON-TSTM WND GST 65 | 6 Sw Woodruff, AZ | MESONET STATION AZT12 SR-77 @ 14 MILE HILL MM 376. CORRECTED LOCATION. |
| Apr 22, 11:43 AM MST | NON-TSTM WND GST 64 | Petrified Forest Nation, AZ | MESONET STATION AZT13 I-40 @ PETRIFIED FOREST NATIONAL PARK MM 312. |
| Apr 22, 11:50 AM MST | NON-TSTM WND GST 60 | 1 Nw Saint Johns, AZ | ASOS STATION KSJN ST JOHNS AIRPORT. |
| Apr 22, 11:55 AM MST | NON-TSTM WND GST 58 | 3 Ne Show Low, AZ | AWOS STATION KSOW SHOW LOW AIRPORT. |
| Apr 22, 11:58 AM MST | NON-TSTM WND GST 61 | 1 S Window Rock, AZ | ASOS STATION KRQE WINDOW ROCK AIRPORT. |
| Apr 22, 1:13 PM MST | NON-TSTM WND GST 69 | Petrified Forest Nation, AZ | MESONET STATION AZT13 I-40 @ PETRIFIED FOREST N P MM 312. |
| Apr 22, 1:32 PM MST | NON-TSTM WND GST 59 | 1 Wsw Winslow, AZ | 59 MPH AT THE WINSLOW AIRPORT. |
| Apr 22, 2:27 PM MST | NON-TSTM WND GST 66 | 1 Nw Saint Johns, AZ | ASOS STATION KSJN ST JOHNS AIRPORT. |
| Apr 22, 2:30 PM MST | NON-TSTM WND DMG | 2 E Springerville, AZ | LARGE, GOOSENECK TRAVEL TRAILER BLOWN OVER ON ITS SIDE AND OFF THE ROAD NEAR SPRINGERVILLE. |
| Apr 22, 2:35 PM MST | NON-TSTM WND GST 64 | 3 Ne Show Low, AZ | AWOS STATION KSOW SHOW LOW AIRPORT. |
| Apr 22, 2:53 PM MST | NON-TSTM WND GST 59 | 5 Nnw Aripine, AZ | MESONET STATION AZT10 HWY 277 - 377 INTERSECTION. |
| Apr 22, 3:24 PM MST | NON-TSTM WND GST 59 | 9 S Pinedale, AZ | MESONET STATION QLCA3 LIMESTONE CANYON. |
| Apr 22, 3:35 PM MST | NON-TSTM WND GST 73 | 2 W Springerville, AZ | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 W SPRINGERVILLE. AWOS STATION KJTC SPRINGERVILLE AIRPORT. CORRECTED TO ADD HIGHER GUST FOR THE DAY. |
| Apr 22, 4:00 PM MST | NON-TSTM WND DMG | Springerville, AZ | LARGE TREE BLOWN DOWN AND INTO MAIN STREET IN SPRINGERVILLE. |
| Apr 22, 4:53 PM MST | NON-TSTM WND GST 62 | 1 Ne Lupton, AZ | MESONET STATION AZT07 I-40 @ LUPTON. |
| Apr 22, 4:55 PM MST | NON-TSTM WND DMG | 4 W Tolani Lake, AZ | TRAILER BEING TOWED BY A TUNDRA WAS FLIPPED ON ITS SIDE 12 MILES NORTH OF LEUPP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2716 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408 WWUS75 KFGZ 220952 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 252 AM MST Fri Apr 22 2022 AZZ011-013-014-016-017-040-230300- /O.UPG.KFGZ.HW.A.0003.220422T1500Z-220423T0300Z/ /O.NEW.KFGZ.HW.W.0002.220422T1500Z-220423T0300Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 252 AM MST Fri Apr 22 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts around 60 to 65 mph. Locally higher gusts near Springerville and Eagar. * WHERE...Locations in and near Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ004>006-230300- /O.CON.KFGZ.WI.Y.0016.220422T1400Z-220423T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, and North Rim 252 AM MST Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts around 40 to 45 mph. * WHERE...In and around the locations of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, and North Rim. * WHEN...From 7 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ015-018-230300- /O.CON.KFGZ.WI.Y.0016.220422T1200Z-220423T0300Z/ Western Mogollon Rim-Northern Gila County- Including the cities of Flagstaff, Williams, Munds Park, Payson, Strawberry, and Young 252 AM MST Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. The stronger winds will be along and to the northeast of higher terrain features. * WHERE...In and around the locations of Flagstaff, Williams, Munds Park, Payson, Strawberry, Doney Park, and Young. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ009-010-012-039-230300- /O.CON.KFGZ.WI.Y.0016.220422T1500Z-220423T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County-Black Mesa Area- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, and Navajo N.M. 252 AM MST Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts around 50 to 55 mph. * WHERE...Locations in and near Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, and Navajo N.M. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
1 follow-up statement
136 WWUS75 KFGZ 230246 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 746 PM MST Fri Apr 22 2022 AZZ011-013-014-016-017-040-230400- /O.EXP.KFGZ.HW.W.0002.000000T0000Z-220423T0300Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 746 PM MST Fri Apr 22 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Winds are decreasing dramatically this evening and will continue to decrease overnight. Therefore, the High Wind Warning will be allowed to expire at 8 PM MST. $$ AZZ004>006-230400- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-220423T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, and North Rim 746 PM MST Fri Apr 22 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds are decreasing dramatically this evening and will continue to decrease overnight. The Wind Advisory will be allowed to expire at 8 PM MST. $$ AZZ015-018-230400- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-220423T0300Z/ Western Mogollon Rim-Northern Gila County- Including the cities of Flagstaff, Williams, Munds Park, Payson, Strawberry, and Young 746 PM MST Fri Apr 22 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds are decreasing dramatically this evening and will continue to decrease overnight. The Wind Advisory will be allowed to expire at 8 PM MST. $$ AZZ009-010-012-039-230400- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-220423T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County-Black Mesa Area- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, and Navajo N.M. 746 PM MST Fri Apr 22 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds are decreasing dramatically this evening and will continue to decrease overnight. The Wind Advisory will be allowed to expire at 8 PM MST. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 22, 2:48 AM MST, 4 minutes earlier.
Area forecast discussion, Apr 22, 2:48 AM MST, 4 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 248 AM MST Fri Apr 22 2022 .SYNOPSIS...Strong, gusty winds arrive today with locally elevated fire danger over the eastern zones. A chance for some light precipitation Increasing with a chance for some light rain and snow showers mainly along and north of the I-40 corridor with snow levels above 6500 feet. Increasing moisture and colder air will arrive today and remain through Saturday before warming starts to take place Sunday into the new week. Winds will lighten up through the weekend, with afternoon breezes expected through the upcoming week. && .DISCUSSION...A strong upper trough with an associated surface front will cross the region today, bringing strong, gusty southwest winds and a slight chance for some light rain or snow across northern areas. The trough starts to push into the region this morning with a tightening pressure gradient, causing winds to increase through this morning and continuing into the afternoon. The trough will push to the east and out of Arizona this evening. The upper jet will track through the region this afternoon and evening, with the strongest winds expected to be over eastern areas. Model guidance is consistent with showing wind gusts between 55-65 mph over the White Mountains and Chuska Mountains, including nearby areas. This increased confidence has led to a High Wind Warning in areas where we previously had a High Wind Watch. The Wind Advisory remains unchanged. Winds really start to ramp up early this morning with winds along the Mogollon Rim likely to get going earlier than other parts of the region. Southwest winds will increase to around 20 to 30 mph with gusts to 40 to 50 mph by mid to late morning, continuing to gust through the afternoon with gusts between 50 to 60 mph, especially over eastern areas. The winds will really dry out eastern areas where the moisture remains limited and we continue to see some enhanced fire risk through the Little Colorado River Valley in the area of St. Johns. The Red Flag Warning remains in effect with no changes. Winds should start to drop off some tonight, eventually becoming fairly light through much of the region by Saturday morning. Winds will start to turn more to the west and then north overnight, eventually becoming more northwesterly on Saturday. As the trough moves east, we will also see moisture increase, especially across western areas through the Mogollon Rim region. This increase in moisture will help to lessen the fire danger in those areas. We will see skies start to cloud up through the morning and as the surface front moves into the region, lift combined with the incoming cold air will help in the development of some showers. Best lift looks to be towards the Kaibab Plateau through the afternoon into the early evening so keep the higher PoPs in those areas with a chance for rain/snow showers and possibly a rumble of thunder or two. With not a lot of moisture as the front crosses the region, we don't anticipate much in the way of liquid precipitation reaching the surface. QPF values remain in the 0.01-0.10" range with the highest amounts towards the Kaibab Plateau. Snow levels still look to be above 6500' and little to no accumulation is expected. Cold air behind the front will drop temperatures across the region. Friday highs will be around 10 to 15 degrees cooler than it was on Thursday. Warming will be gradual on Saturday as the trough pulls further to the east and away from the area. Daytime highs on Saturday will be around 5 to 10 degrees warmer than Friday, with continued warming on Sunday and into the new week. As we head into the new week, we should have fairly light winds at night and daily afternoon southerly breezes across the region. && .AVIATION....For the 12Z TAF package...Expect VFR conditions through 18Z Friday. After 18Z, mainly VFR, with increasing cloud cover. SCT MVFR due to -SHRA/-SHSN/ISOLD -TSRA, mainly north of a KGCN-KRQE line. Surface winds SW10-20g25-30kts overnight, higher gusts AFT 07Z- 09Z, especially SW of higher terrain. Sfc winds increasing to SW20- 35g40-55kts during the day Friday, especially east of KFLG. Winds decreasing dramatically AFT 02Z-04Z Saturday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Southwest winds will be gusty Friday morning northeast of higher terrain features. Southwest winds increase further after sunrise Friday, especially over the eastern zones. A Red Flag Warning remains for southern Apache county (north of the White Mountains). Cooler temperatures and rising relative humidity values can be expected for the rest of the zones. A chance of light rain and snow showers, even a thunderstorm, is possible mainly near the Utah border. Dry conditions, lighter westerly winds and a bit warmer temperatures are expected Saturday. Sunday through Tuesday...Slightly warmer with generally light east through northeasterly winds Sunday and Monday. Very warm and dry for Tuesday, with a return to seasonally normal southwest winds. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 8 PM MST this evening FOR AZZ015-018. High Wind Warning from 8 AM this morning to 8 PM MST this evening FOR AZZ011-013-014-016-017-040. Wind Advisory from 8 AM this morning to 8 PM MST this evening FOR AZZ009-010-012-039. Red Flag Warning from 8 AM this morning to 8 PM MST this evening FOR AZZ114. Wind Advisory from 7 AM this morning to 8 PM MST this evening FOR AZZ004>006. && PUBLIC...Meola AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
High Wind Warnings in Arizona, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.